Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 147, NWS Lubbock, TX

July 28, 2006Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 28, 2006, 2:01 PM CDT for Lubbock County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2006, 2:01 PM CDT (19:01 UTC)
Expired
Jul 28, 2006, 2:30 PM CDT
In force
29 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1146 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:20 AM CDT, 9 hours 41 minutes earlier.

Area forecast discussion, Jul 28, 4:20 AM CDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
420 AM CDT FRI JUL 28 2006

.SHORT TERM...
WEAK FRONT WHICH MOVED THROUGH THE AREA LAST EVENING PARTIALLY
REINFORCED BY OUTFLOW IS ON ITS WAY BACK NORTH THIS MORNING JUST
ENTERING SOUTH PLAINS ATTM. BOUNDARY SHOULD PROVIDE FOCUS ONCE AGAIN
THIS AFTERNOON FOR CONVECTION AS IT LINGERS ACROSS NORTHWEST CORNER
OF CWA. IN ADDITION PROXIMITY TO UPPER LOW ACROSS NW NM AND SHEAR AXIS
STRETCHING OVER PNHDL SHOULD PROVIDE ADDITIONAL SUPPORT FOR
CONVECTION. NAM FCST SOUNDINGS SUGGESTS A BIT MORE INSTABILITY THAN
YESTERDAY ESPECIALLY ACROSS NORTHWEST CORNER THUS POTENTIAL FOR
DOWNBURSTS AND MINI DUST STORMS WILL BE ENHANCED. ALTHOUGH
PRECIPITABLE WATER VALUES CONTINUE TO CLIMB...INVERTED V SOUNDINGS
AND CLOUD BASES NEAR 700 MB SUGGEST HYBRID-TYPE MICROBURSTS
POSSIBLE. OTHER POTENTIAL FORCING WILL COME FROM SHRTWV READILY
VISIBLE ON SATL ATTM BETWEEN SAN ANGELO AND SAN ANTONIO. THIS
FEATURE WILL CONTINUE MOVING NORTHWEST TODAY AND CONTINUE RAIN
CHANCES OVER AREA OVERNIGHT. WITH CURRENT DEBRIS CLOUDS ON THE
DECREASE AREA SHOULD SEE ANOTHER WARM DAY BUT A FEW DEGREES COOLER
THAN THU. THETA-E RIDGE FCST TO REMAIN CENTERED JUST WEST OF
LUBBOCK SO TAPERED POPS TODAY THROUGH TONIGHT FROM W TO E WITH
AREAS OFF THE CAPROCK HAVING LOWEST POTENTIAL.

.LONG TERM...
SLIGHTLY ABOVE NORMAL TEMPERATURES AND INTERMITTENT CHANCES OF RAIN
HIGHLIGHT THE LONG TERM PORTION OF THIS FORECAST.

WEST TEXAS WILL REMAIN UNDER A WEAKNESS OF THE BROAD SCALE
SUB-TROPICAL RIDGE THROUGH LATE SUNDAY/MONDAY. SOLUTIONS DEPICT A
NOTABLE MID/UPPER LEVEL SHORTWAVE TROUGH PROPAGATING WESTWARD OVER
THE SOUTH PLAINS EARLY SATURDAY WITHIN THIS WEAKNESS. AS HEIGHT
FALLS SPREAD WEST...EXPECT THE FA TO BE UNDER THE CONVERGENT NOSE OF
A 35KT LOW LEVEL JET. THUS EXPECT A CONVECTIVE COMPLEX WILL BE
ONGOING AT THE START OF THIS FORECAST PERIOD /12Z SATURDAY/. WITH
THE MID/UPPER AIR FEATURE TRANSLATING OVERHEAD DURING THE DAY...THE
CHANCE OF RAIN WILL SHIFT NORTH/WEST AND DECREASE. HAVE INCLUDED
CHANCE CATEGORY /30 PERCENT/ GRIDDED POPS OVER THE WESTERN ZONES
THROUGH MIDDAY.

THE CHANCE OF RAIN WILL THEN BE SLIGHT/INTERMITTENT THROUGH MIDWEEK.
THIS AS THE NEXT ITERATION OF THE RIDGE REFORMS EASTWARD OVER
TEXAS/OKLAHOMA...THEN TOWARD THE MID MISSISSIPPI VALLEY. THIS SHOULD
RESTRICT ANY HOPE OF CONVECTION TO THE TEXAS/NEW MEXICO BORDER
REGION IF STORMS CAN PROPAGATE OFF OF THE HIGHER TERRAIN DURING THE
EVENING.

THE RIDGE WILL WEAKEN/SHIFT EAST DURING THE SECOND HALF OF THE WORK
WEAK...AND THIS SHOULD ALLOW FOR MODEST SOUTHWESTERLY FLOW OVER THE
CENTRAL AND SOUTHERN ROCKIES. MEDIUM RANGE SOLUTIONS SUGGEST THAT A
PROGRESSIVE SHORTWAVE TROUGH PROPAGATING OVER THE NORTHERN PLAINS
WILL PUSH A FRONTAL BOUNDARY SOUTH TOWARD THE SOUTHERN PLAINS BY THE
END OF THE PERIOD. WILL CARRY SLIGHT CHANCE GRIDDED POPS LATE
THURSDAY/FRIDAY TO ACCOUNT FOR THIS POSSIBILITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        90  67  93  68 /  40  40  20  20
TULIA         93  67  96  67 /  40  30  20  20
PLAINVIEW     95  69  94  70 /  30  30  20  20
LEVELLAND     94  68  95  69 /  30  30  30  10
LUBBOCK       95  71  95  71 /  30  30  30  10
BROWNFIELD    96  70  96  69 /  30  30  30  10
CHILDRESS     97  72 100  74 /  30  30  20  10
SPUR          98  71  99  72 /  20  30  20  10
ASPERMONT    102  73 101  76 /  10  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

24/20
Hazardous weather outlook, Jul 28, 6:07 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
607 AM CDT FRI JUL 28 2006

TXZ021>044-290200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
607 AM CDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF
AN OLD FRONTAL BOUNDARY FROM THE SOUTHERN PANHANDLE INTO THE SOUTH
PLAINS THIS AFTERNOON AND EVENING. AN AXIS OF MID AND UPPER LEVEL
MOISTURE REMAINS IN PLACE FROM EASTERN NEW MEXICO INTO OKLAHOMA AND
WILL SERVE TO ENHANCE THE INSTABILITY ESPECIALLY ACROSS THE
NORTHERN SOUTH PLAINS AND SOUTHERN PANHANDLE. THIS MOISTURE AND
INSTABILITY ATOP A WELL MIXED LAYER WILL PROVIDE THE NECESSARY
INGREDIENTS FOR MICROBURSTS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...A FEW OF THE STRONGER STORMS COULD BE ACCOMPANIED BY
DAMAGING DOWNBURST WINDS. WITH ONGOING DROUGHT CONDITIONS AND DRY
SOILS...AREAS OF CONCENTRATED BLOWING DUST WILL ALSO BE POSSIBLE
WITH REDUCED VISIBILITIES. THE ACTIVITY IS EXPECTED TO BE MORE
ISOLATED FURTHER SOUTH ACROSS THE CENTRAL SOUTH PLAINS BUT THE GUSTY
WIND THREAT WILL NOT BE DIMINISHED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...STORM
SPOTTERS AND LOCAL OFFICIALS ARE URGED TO RELAY REPORTS OF DAMAGING
WINDS AND BLOWING DUST TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN LUBBOCK.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.